Thunderstorm Wind, Mountrail
- When
- August 11, 7:25 PM CST to 7:30 PM CST
- Where
- Mountrail County, 3 mi NNW of Stanley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.350, -102.417
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 11, 1:35 PM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 235 PM CDT FRI AUG 11 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE CONVECTION CHANCES AND SEVERE POTENTIAL TONIGHT THROUGH SUNDAY. THINGS ARE SHAPING UP FOR AN ACTIVE PATTERN OVER THE NEXT FEW DAYS WITH A LINGERING SURFACE TROUGH AND SEVERAL IMPULSES MOVING THROUGH A SOUTHWEST UPPER FLOW. TONIGHT...SURFACE TROUGH CURRENTLY IN EASTERN MONTANA WILL MAKE ITS WAY SLOWLY EAST. INCREASING SOUTHERLY WINDS OVER OUR CWA TODAY SHOULD CONTINUE TO POOL LOW LEVEL MOISTURE AHEAD OF THE FRONT. AS CONVECTION FIRES ALONG THE SURFACE TROUGH...WITH THE AID OF A SHORTWAVE SHOWN MOVING INTO SOUTHEAST MONTANA ON LATEST WV IMAGERY...IT WILL MOVE INTO A FAVORABLE ENVIRONMENT WITH 30-40 KNOTS OF SHEAR AND DECENT LOW LEVEL MOISTURE. LOOK FOR ELEVATED THUNDERSTORMS TO EVOLVE INTO A MCS THIS EVENING AND TRACK ACROSS THE CWA. GREATEST THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. VERY HIGH K INDICES ON THE 12Z MODEL RUNS WOULD INDICATE A HEAVY RAIN THREAT AS WELL. WILL MENTION THESE IN ZONES. THINGS SHIFT EAST ON SATURDAY...BUT EASTERN HALF OF THE CWA WILL REMAIN UNDER THE THREAT OF SEVERE WEATHER. WILL MENTION SEVERE ON SATURDAY AS WELL. SATURDAY NIGHT AND SUNDAY...THE MAIN UPPER TROUGH MOVES THROUGH THE CWA. ALTHOUGH SEVERE THREAT WILL BE DIMINISHED...SHOWERS AND THUNDERSTORMS WILL STILL BE SCATTERED ACROSS THE CWA. SYSTEM FINALLY PUSHES EAST SUNDAY EVENING AND HIGH PRESSURE BUILDS OVER THE CWA FOR THE REST OF THE SHORT TERM PERIOD. EXCEPT FOR COOLING THINGS OFF ON SUNDAY...VERY FEW CHANGES TO TEMPERATURES THROUGH THE PERIOD. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... REALLY NO CHANGES IN THE EXTENDED. JUST TWEAKED TEMPS A FEW DEGREES...MODIFIED WINDS TO HPC GUIDANCE SUGGESTING SLOWER EASTWARD MOVEMENT OF MID WEEK SYSTEM...AND TWEAKED DEWPOINTS SOME. MODELS STILL IN VERY GOOD AGREEMENT WITH DIGGING PACIFIC TROUGH TUES INTO WED WITH BROAD RIDGING OVER CENTRAL US. PACIFIC TROUGH STARTS TO MOVE EAST ON WEDNESDAY...BRINGING SOUTHWEST FLOW INTO THE REGION. TUESDAY NIGHT INTO WEDNESDAY MORNING LOOKS LIKE ELEVATED THUNDERSTORMS ARE STILL POSSIBLE WITH WARM AIR AND MOISTURE ADVECTION AROUND 850 MB...BELOW STEEPINING MID LEVEL LAPSE RATES. LEE SIDE LOW DEVELOPMENT STILL PROGGED IN EASTERN MONTANA WITH EASTWARD MOVEMENT OF PACIFIC TROUGH. THIS LOW WILL PUSH EAST VERY SLOWLY WED INTO FRI MORNING...AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION IN THAT TIME PERIOD. MODEL CONSISTENCY LOOKS TO DEPART BY FRI INTO SAT WITH STRENGTH AND PLACEMENT OF ALASKAN UPPER LEVEL LOW. GFS TRENDS TO A COOLER SOLUTION FOR NEXT WEEKEND WITH ECMWF TENDING TOWARD AT LEAST CLIMATOLOGY. TUESDAY LOOKS TO BE AT OR LITTLE ABOVE NORMAL WITH DAYTIME HIGHS...WITH TEMPS IN THE 80S. WARMER TEMPS INTO THE 90S ARE POSSIBLE ON WED INTO THURS. COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY AND TEMPS WILLS TREND BACK TO THE 80S. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/JC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 956 AM CDT FRI AUG 11 2006 NDZ001>004-009>012-017>021-031>033-040-041-043-044-121500- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- SLOPE-HETTINGER-BOWMAN-ADAMS- 956 AM CDT FRI AUG 11 2006 /856 AM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND WIND GUSTS GREATER THAN 60 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE NORTH CENTRAL THIS EVENING. A COLD FRONT WILL MOVE EAST OUT OF MONTANA...TRIGGERING THUNDERSTORM DEVELOPMENT IN WESTERN NORTH DAKOTA THIS AFTERNOON. THE THUNDERSTORMS WILL ORGANIZE INTO A COMPLEX AND PUSH NORTHEAST ACROSS CENTRAL PORTIONS OF THE STATE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. NDZ005-013-022-023-025-034>037-042-045>048-050-051-121500- ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 956 AM CDT FRI AUG 11 2006 /856 AM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND WIND GUSTS GREATER THAN 60 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE NORTH CENTRAL THIS EVENING. A COLD FRONT WILL MOVE EAST OUT OF MONTANA...TRIGGERING THUNDERSTORM DEVELOPMENT IN WESTERN NORTH DAKOTA THIS AFTERNOON. THE THUNDERSTORMS WILL ORGANIZE INTO A COMPLEX AND PUSH NORTHEAST ACROSS CENTRAL PORTIONS OF THE STATE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON EAST OF A LINE FROM ROLLA TO HETTINGER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A COLD FRONT WILL CONTINUE TO MOVE SLOWLY EAST ACROSS THE STATE TOMORROW. THE FRONT WILL IGNITE THUNDERSTORMS BY THE AFTERNOON...WHICH WILL PUSH EAST ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND TOMORROW AFTERNOON. JC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
533 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 8 NE BOWMAN 46.27N 103.28W
08/11/2006 E0.88 INCH BOWMAN ND TRAINED SPOTTER
NICKEL SIZE HAIL WAS ONGOING AT TIME OF REPORT.
&&
CLH/CJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL MEDORA 46.91N 103.52W
08/11/2006 E1.75 INCH BILLINGS ND PARK/FOREST SRVC
GOLF BALL SIZE HAIL...ONGOING AT TIME OF REPORT.
&&
CLH/CJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 6 N BELFIELD 46.97N 103.19W
08/11/2006 E0.88 INCH STARK ND TRAINED SPOTTER
NICKEL SIZE HAIL LASTED FROM 639 TO 643 PM CDT.
&&
CLH/CJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
729 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL ARNEGARD 47.81N 103.44W
08/11/2006 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
PEA TO PENNY SIZE HAIL BEGAN AT 720 PM CDT AND WAS
ONGOING AT THE TIME OF THE REPORT.
&&
CLH/CJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL GRASSY BUTTE 47.40N 103.25W
08/11/2006 E0.88 INCH MCKENZIE ND CO-OP OBSERVER
NICKEL SIZE HAIL WAS OCCURING AT APPROXIMATELY 655 PM
CDT.
&&
CLH/CJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
824 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 2 ESE AMBROSE 48.94N 103.44W
08/11/2006 E1.75 INCH DIVIDE ND TRAINED SPOTTER
HAIL TO GOLF BALL SIZE LASTED FROM 805 PM TO 815 PM CDT.
&&
CLH/CJSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528362.